Over-The-Counter (OTC) Drug Abuse

DXM, when used according to dosage instructions, relieves symptoms related to upper respiratory allergies and colds. However, in high dosages, DXM is known to cause hallucinations and a sense of disassociation. That’s what the teens are looking for when they abuse products containing DXM, but there are risks involved.

Abuse of DXM can lead to the following conditions:

  • A rise in blood pressure
  • Vomiting
  • Cardiac arrhythmia
  • Brain damage

There have also been some cases of fatality reported as a result of abusing DXM. Of course, all of the risks are increased when combined with illegal drugs or alcohol. All of these results are a steep price to pay for the high that is experienced with these OTC drugs, commonly referred to as Robo, Trip-Face, Skittles or Daze Maker.

Over-the-counter drug abuse also occurs with laxatives, commonly used for weight loss. In the never-ending quest for the perfect body, laxatives have become a dangerous “solution”.

Unfortunately, laxative abuse can cause the following:

  • Severe abdominal cramping and pain
  • Diarrhea
  • Dehydration
  • Weakened muscles
  • Liver disease
  • Urinary tract infections
  • Kidney failure
  • Heart failure

The loss of sodium and potassium can create numerous problems. All in a quest to be thin! Inhalants are also another dangerous OTC drug that is being abused. When a high concentration of inhaled substance reaches the brain, a “high” occurs. This euphoria is sometimes accompanied by hallucinations and perceptual disturbances. But sniffing solvents and aerosols can lead to heart failure, suffocation and instant death. Parents need to be aware of these dangers and make sure that their kids know about them too!

Add Comment Register



Speak Your Mind

*

* Copy This Password *

* Type Or Paste Password Here *